Restylane for tear trough caused huge under eye wrinkles. (photo)

I'm 31, and on Thursday I got half a syringe of Restalyne for tear through and dark circles by a board certified dermatologist. I did not experience any bruising. This morning I woke up with huge wrinkles on both sides that I did not have before. There are several deep lines that are there without movement or smiling. How could this happen? . It also doesn't make sense for the problem to be getting worse as more time goes by. Any advice or explanation is greatly appreciated.

Doctor Answers 3

Restylane in Tear Troughs

Thank you for your question and photos.  It is not uncommon for Restylane (or any hyaluronic acid filler, for that matter) to cause some swelling.  Even a tiny bit of swelling in such a small area as the tear troughs will look pretty obvious.  Without a "before" picture, I do not have a comparison, but both of your lower eyelids and tear troughs appear swollen, which, in turn, is causing the exaggerated wrinkles.  I usually tell my patients to be mentally prepared to be a bit swollen for up to two weeks.  If after two weeks the swelling persists, I then will start to entertain ideas that it might be something other than routine swelling.  For now, I would recommend that you simply give it more time.  You could also try the supplement, arnica, in either tablet or cream form.  Also, let your doctor's office know of your concerns, they may want you to come in for an exam.

Swelling and wrinkles after Restylane

Thank you for sharing your concerns. Sometime swelling develops a few days following injection of the tear troughs. This should subside within a week. See your doctor at that point if you are dissatisfied.  Good luck,

Eye troughs

Explanation maybe due to ongoing swelling after the injection procedure. Give the swelling some time to dissipate and follow-up with your physician.

Christopher Balgobin, MD
Minneapolis Physician
5.0 out of 5 stars 18 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.